How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask MN Psychiatrist Your Own Question
MN Psychiatrist
MN Psychiatrist, Psychiatrist
Category: Mental Health
Satisfied Customers: 792
Experience:  Physician for 17 years, adult psychiatrist for 13 years working with a wide variety of patients.
45841547
Type Your Mental Health Question Here...
MN Psychiatrist is online now
A new question is answered every 9 seconds

I have been on viibryd for almost 2 1/2 months. Things have

This answer was rated:

I have been on viibryd for almost 2 1/2 months. Things have gotten worse. I live in Canada, but saw a doctor in the states who prescribed me it. i WOULD LIKE to go back on prozac which helped years ago. What is the best way to titrate down and adding prozac.
Hello, I am a psychiatrist.
I might be able to better help you if I knew a bit more about your situation. What dose of Viibryd are you taking? Are you taking any other medications at all, and if so, what are their doses? What dose of Prozac helped you in the past? Do you have any medical problems?
Customer: replied 5 years ago.
40 mg, but on my own have gone down to 30mg. The viibryd at that dose has seemed to make me tingly all over. My son who is on 20 mg has also felt similar.

I do take klonopin .25 to .5 once in the morning as needed and one at night.

For all the pain I have been having maybe from fibro not sure yet also may have Lymes disease. Anyway have been taking 25 mg of Lyrica as needed with 350 mg Soma but rarely on the soma.

well I was 20 mg about 13 years ago. HOnestly don't remember much about it other than I think I felt a weebit calmer.

I do have a Ventricular Septal Defect repair from 5 years old. Still a murmur, but ok. As said above I have symptoms of Fibro and have one reactive band on a Lymes test, so looking more into the chronic part of that. Have been diagnosed with Post Traumatic Stress Disorder from a life time of stress. I am a personal training so I take good care of myself.

I hope that gives you enough info.
Customer: replied 5 years ago.
Oh and should I be concerned about the klonopin getting addicted. I am really worried about that. I was really hoping the viibryd would have helped the anxiety more. Even the depressiong more and it has not. Especially during my PMS. WOW it was horrific this time around. Sobbing all day. I have been taking ativan until recently thinking this could have been doing this.
Hello again.
One
option would be to do what is called a cross-taper, where one goes down with one antidepressant while simultaneously starting and then increasing the other one. For example, starting back on Prozac 10mg daily while on the Viibryd 30mg, then in a week, increase the Prozac to 20mg while decreasing the Viibryd to 20mg for a week, then reassessing things after two weeks, and so on. However, you really should discuss this with your physician, who knows you.

Something else to consider is that Zoloft - which is in the same class of antidepressants as Prozac - is FDA approved to treat PTSD. Also, Effexor XR and Cymbalta can each treat generalized anxiety better than Prozac tends to help it. Effexor XR is widely used for treating PTSD, and Cymbalta is FDA approved for treating fibromyalgia.
I hope this helps you out.
Customer: replied 5 years ago.
What have been your experience so far with Viibryd? My Dad who is a pharmacist says it has been getting mixed reviews?
It is new enough that I haven't had any patients on it. I work in a clinic setting with four other psychiatrists and only one or two of them have even prescribed it yet.
Customer: replied 5 years ago.
Ok thanks for your help. One question could the viibryd be causing me terrible neck pain? I did not have this before starting.

Other question my son is 15 and is on Viibryd and intuniv. He is on 20 mg of viibryd and 4 mg intuniv for add and tourettes. He has been have buring pain in face and nose. He is more anxious. I would like to help him find a AD for anxiety. The reason I am asking these questions is my doc here is not familiar with these drugs. We are working in Canada. We were in the states this summer seeing a psychiatrist. We cannot afford to go back to the states right now. I want to be able to help my GP here with these meds. What is a good drug for anxiety for teens?
It may be possible that the Viibryd is related to the neck pain, but that is a tricky call, since you have fibromyalgia.

I would be very reluctant to recommend any medication for your son since I've not assessed him face-to-face. More generally, at times Zoloft and Prozac are used, depending on the kind of anxiety.
Customer: replied 5 years ago.
I understand you would want to see him face to face. Thank you for your help! It really has helped a lot!
Glad I could be of help. I hope you get feeling better.
Customer: replied 5 years ago.
Oh sorry one more question. If you cross taper does that alleviate some of the side effects and withdrawal symptoms?
It certainly can.
MN Psychiatrist and other Mental Health Specialists are ready to help you

Related Mental Health Questions